Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 84, NWS Cleveland, OH

July 22, 2019Hancock County, Ohio

NWS Cleveland, OH issued this river flood warning at Jul 22, 2019, 10:13 AM EDT for Hancock County, Ohio. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jul 22, 2019, 10:13 AM EDT (14:13 UTC)
Expired
Jul 22, 2019, 4:14 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek above Findlay (FECO1). The gauge peaked at 9.11 ft at Jul 22, 2019, 12:00 PM EDT.

actionminormoderatemajor51007/2207/23
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

475 
WGUS41 KCLE 221413
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1013 AM EDT Mon Jul 22 2019

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek Above Findlay

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC063-222213-
/O.NEW.KCLE.FL.W.0084.190722T1413Z-190723T0300Z/
/FECO1.1.ER.190722T1400Z.190722T1800Z.190722T2100Z.UU/
1013 AM EDT Mon Jul 22 2019

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Eagle Creek Above Findlay
* until this evening.
* At 10 AM the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 9.5 feet by this afternoon. 
  The river will fall below flood stage late this afternoon.
* At 10.0 feet...Water from the Eagle Creek will impact portions of 
  South Blanchard Street, Brookside Drive, Fremont and Graceland 
  Streets. The intersections of Beechmont Drive with Fairmont and 
  Rosemont Drives flood. 

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370

$$
BM
1 follow-up statement
554 
WGUS81 KCLE 222014
FLSCLE
Flood Statement
National Weather Service Cleveland OH
414 PM EDT Mon Jul 22 2019

...The flood warning is cancelled for the following rivers in Ohio...

  Eagle Creek Above Findlay

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC063-222044-
/O.CAN.KCLE.FL.W.0084.000000T0000Z-190723T0300Z/
/FECO1.1.ER.190722T1400Z.190722T1630Z.190722T1815Z.UU/
414 PM EDT Mon Jul 22 2019

The flood warning is cancelled for 
  The Eagle Creek Above Findlay.
* At  4:00 PM Monday the stage was...8.2 feet. 
* Flood stage is 9.0 feet.
* The river will continue to fall through tonight.
* At 9.0 feet...Eagle Creek will overrun its banks and begin to 
  inundate portions of Fremont and Graceland Avenue. Water will 
  inundate a field near Rosemont Drive.

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370

$$
BM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 22, 10:01 AM EDT, 12 minutes earlier.

Area forecast discussion, Jul 22, 10:01 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1001 AM EDT Mon Jul 22 2019

.SYNOPSIS...
A much cooler and less humid air mass will move into the region
today and for much of the week as high pressure gradually
builds into and across the Ohio Valley. Northwest flow in the
upper levels will bring below average temperatures and below
precipitation this week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Only major change made for today's forecast was to increase pops
for lingering showers today. Showers seem to be lingering a tad
longer than previously thought. However, they should be tapering
off through later this morning and early this afternoon, and be
completely cleared out by tonight aside from some lake effect
showers in NW PA.

Previous Discussion...

The upper level weather pattern change is finally giving the
support needed to push a cold front through the region this
morning. The front is kinda ill defined by the surface winds
across the area this morning. But looking upstream in Michigan
and southern Ontario, lower surface dewpoints are moving down on
northerly winds. This airmass is what is heading our way slowly
today. We will continue the chance for scattered showers through
mid morning with rain chances slowly tapering off from northwest
to southeast today as the drier airmass starts to move in.
High and mid level cloudiness will likely hang on for much of
the day. Clouds will start to clear out this evening and
overnight. Diurnal heating will only manage to get the
temperatures up in the middle 70s this afternoon with the cooler
airmass moving in and cloud cover. Once the clouds clear out
tonight, temperatures will fall down into the upper 50s to
around 60 by Tuesday morning. Tuesday looks like a fantastic day
across the region with sunshine and comfortable temperatures in
the 70s.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
The short term begins Tuesday night with models showing high
pressure building into the region from the west. Aloft however,
a rather sharp trough will still be over the eastern lakes into
the Ohio Valley. With such cool air aloft, and the NAM showing
an impulse dropping south through Michigan late Tuesday, will
need to have at least a slight chance pop across the northern
counties for showers. This impulse start out Wednesday morning
along the north coast to will also keep slight chance pops
through the day for all but the northwest. Wednesday night into
Thursday the NAM brings another impulse across the lake in
northwest flow but the GFS doesnt have the feature so for now
will go with a dry forecast as upper heights begin to rise
behind the trough. The trend of rising upper heights continues
into Thursday. Highs wednesday should reach the upper 70s.
Thursday highs will reach the lower 80s.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
The trend of fair weather will continue through the long term
with no organized systems affecting the area. Through the
weekend, the surface high will drift east of the region and
southwest flow behind the high should bring up more humidity
increasing the chances for diurnal convection so will have
slight chance pops for thunderstorms Sunday and Monday. Highs
mainly mid 80s.

&&

.AVIATION /12Z Monday THROUGH Friday/...
VFR to MVFR this morning depending on location across the area.
MFD is reporting some LIFR to IFR conditions before of local
effects of terrain through 14z this morning. There are scattered
showers moving across northern Ohio into northwest Pennsylvania.
We will carry VCSH in the TAFs with TEMPO groups for brief
ceilings drops to MVFR between 1500 and 3000 feet and visibility
drops to 5sm. MVFR ceilings may hang around through 15z or so
before ceilings begin to lift by midday. All TAF locations
should be VFR this afternoon and clearing from west to east
overnight. A broken of high clouds may still linger for the far
eastern area through late tonight. Winds for the most part have
shifted to the north or northeast this morning 5 to 10 knots.
Will continue those northerly winds around 10 knots today
relaxing to near 5 knots tonight.

OUTLOOK...VFR.

&&

.MARINE...
Low pressure will be over central Ohio this morning, moving east-
northeast along a frontal boundary.  To the west, high pressure will
be centered over the Dakotas. Models increase the pressure gradient
across the lake as the low moves east and the high begins to build
toward the area.  This will cause northerly winds to increase this
evening and overnight.  Current guidance now suggests we get into a
small craft advisory criteria this evening and overnight across the
central basin with north flow of 15 to 20 knots. For now will have
that a small craft advisory may be needed and have the day shift
issue if current forecast is confirmed.  Northwest flow drops back
early Tuesday.  For the remainder of the period, winds on the lake
will remain fairly light as high pressure moves through the
region.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...Griffin/Saunders
SHORT TERM...TK
LONG TERM...TK
AVIATION...Griffin
MARINE...TK
Hazardous weather outlook, Jul 22, 2:48 AM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
248 AM EDT Mon Jul 22 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-230700-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
248 AM EDT Mon Jul 22 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:33 PM EDTSpecial Weather StatementCLECrawford, Hancock, Marion, Sandusky, Seneca, Wood and 1 more72 min
Jul 21, 9:44 PM EDTFlash Flood WarningCLEWayne8 hr
Jul 22, 1:16 AM EDTAreal Flood AdvisoryCLEAshland, Crawford, Richland6 hr
Jul 22, 1:26 AM EDTAreal Flood AdvisoryCLEWyandot6 hr
Jul 22, 5:30 AM EDTAreal Flood WarningCLEWayne5 hr
Jul 22, 7:15 AM EDTAreal Flood AdvisoryCLEWyandot3 hr
Jul 22, 10:39 AM EDTSmall Craft AdvisoryCLE26 hr
Jul 22, 1:08 PM EDTAreal Flood WarningCLECrawford5 hr
Jul 22, 1:21 PM EDTAreal Flood WarningCLEAshland5 hr
Jul 22, 6:45 PM EDTSpecial Marine WarningCLE70 min
Jul 22, 7:06 PM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa17 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.